Oklahoma, 2024

Drought in Oklahoma, November 1 to 30, 2024

November 1 to 30, 2024 · NWS TSA · 22 events in 22 counties and zones

Multiple widespread heavy rainfall events occurred across eastern Oklahoma in early to mid November, resulting in above normal rainfall across the entire region during the month, with the exception of small portions of Choctaw and Pushmataha Counties. Rainfall amounts of between five and ten inches were common across the area, with portions of the region receiving as much as fifteen inches…

Where it happened

Every event with a place to put it; 20 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
22

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Multiple widespread heavy rainfall events occurred across eastern Oklahoma in early to mid November, resulting in above normal rainfall across the entire region during the month, with the exception of small portions of Choctaw and Pushmataha Counties. Rainfall amounts of between five and ten inches were common across the area, with portions of the region receiving as much as fifteen inches during the month. This corresponded to at least 150 percent of the normal average precipitation for the month across most of the region, with portions of the region receiving more than 400 percent of normal average rainfall. The exception was across portions of Choctaw and Pushmataha Counties where as little as two to five inches fell during the month, corresponding to 50 to 100 percent of normal average precipitation for the month. As a result of this widespread heavy rainfall, extreme (D3) to severe (D2) drought conditions that had expanded across the majority of eastern Oklahoma in October, had improved to moderate (D1) drought or better across the entire area except portions of Choctaw and Pushmataha Counties, where severe (D2) drought conditions remained. Monetary damage estimates as a result of the drought were not available.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Oct 31, 11:03 PM CST, 57 minutes earlier.

Area forecast discussion, Oct 31, 11:03 PM CST, 57 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1203 AM CDT Fri Nov 1 2024

...New AVIATION...

.SHORT TERM...
(The rest of tonight)
Issued at 907 PM CDT Thu Oct 31 2024

A more typical fall like airmass continues to settle
over the region this evening. Light winds and clear skies
overnight will allow temperatures to the lower and mid 40s
across many locations, with 35-40 degree readings expected
in areas that see maximized radiational cooling. Current forecast
appears on track with little to no adjustments required to
first period elements.

No update is planned at this time.

&&

.LONG TERM...
(Tomorrow through Thursday)
Issued at 308 PM CDT Thu Oct 31 2024

Low level flow returns out of the south and southeast Friday
behind the exiting surface high pressure. In response...this
return flow will begin to transport low level moisture back into
the region with scattered cloud cover expected over the CWA during
the afternoon hours. High temps Friday afternoon are forecast to
warm back into the 70s for the CWA.

Attention then turns to a longwave trof developing over the West
Coast Friday and expanding over the Western CONUS Saturday. With
the base of the trof moving into the Desert Southwest/Northern
Mexico...this creates southwesterly mid/upper level flow over the
Southern Plains. Within this flow...a series of mid/upper level
disturbances/vort maxes are progged to lift northeast over the
region while the parent longwave trof remains over the Western
CONUS through the weekend. The ample amounts of low level moisture
lifting into the region...with precipitable water values of
1.5-1.75 forecast...interacting with each vort max will create
multiple rounds of rain and storms for the CWA Saturday through
Monday.

Showers/storms could start late Friday night into Saturday morning
as a low level jet along with warm advection increases over the
region. These chances expand over the CWA during the day Saturday
with a weak warm front retreating back through the CWA...and
dewpoints in the 60s spreading over the region. The first lead vort
max is forecast Saturday night with a second Sunday evening/night
before the parent trof and associated cold front finally move
through the CWA Monday/Monday night.

Instability Saturday into Sunday looks to be maximized west of the
CWA and then spreads into the region Sunday evening and Monday
with the push of the parent trof. Thus...severe potentials develop
Sunday with the greater potential Monday ahead of the cold front.
At the same time...with the multiple rounds of rain/heavy
rain...widespread 4 to 6+ inches are forecast Friday night through
Monday night...which could increase the flooding
potential...especially with multiple rounds going over the same
locations.

Showers and storms finally taper off Tuesday behind the departing
low pressure system and cold front. Behind the front...west to
northwesterly winds and cooler temperatures are forecast Tuesday
before return flow tries to come back to the region during the
middle part of next week. Beyond Tuesday...latest model solutions
differ with the timing of moisture return and another wave
potentially moving into the region late week.

&&

.AVIATION...
(06Z TAFS)
Issued at 1202 AM CDT Fri Nov 1 2024

VFR TAF elements will prevail at all sites through
the valid period.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   72  55  67  64 /   0  30  90 100
FSM   74  56  70  64 /   0  20  80  80
MLC   77  60  72  64 /   0  40  90  90
BVO   73  52  67  59 /   0  30  90 100
FYV   73  50  70  60 /   0  20  70  80
BYV   70  48  67  61 /   0  10  60  80
MKO   73  56  68  62 /   0  30  90  90
MIO   72  50  68  61 /   0  10  80  90
F10   73  57  70  62 /   0  40  90 100
HHW   73  61  71  64 /  10  50  90  80

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...23
LONG TERM....20
AVIATION...23
Hazardous weather outlook, Oct 31, 3:48 PM CST, 8 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
448 PM CDT Thu Oct 31 2024

ARZ001-002-010-011-019-020-029-OKZ049-053>076-011015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
448 PM CDT Thu Oct 31 2024

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Through Tonight.

No hazardous weather is expected through tonight.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY...Thunderstorm Potential.
SATURDAY...Thunderstorm Potential...Heavy Rain Potential.
SUNDAY AND MONDAY...Thunderstorm Potential...High Wind Potential
                 ...Heavy Rain Potential.
TUESDAY AND WEDNESDAY...No Hazards.

EXTENDED DISCUSSION...
Tranquil weather will persist through much of Friday, but the
weather pattern becomes more unsettled and wet beginning late
Friday night through early next week with daily shower and
thunderstorm chances returning. Widespread heavy rainfall will be
possible through Monday night, along with a marginal threat of
severe weather during this time period.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, Oct 31, 6:36 PM CST, 5 hours 24 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
736 PM CDT Thu Oct 31 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1032 PM     Tornado          2 S Fairland            36.72N 94.85W
10/30/2024                   Ottawa             OK   NWS Storm Survey

            An NWS survey team has found EF1 tornado
            damage, 2 south of Fairland, Oklahoma, in
            Ottawa County. Maximum winds are estimated
            at 95-105 mph. This information is
            preliminary.

&&

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

22 drought. Local standard time, as filed.

Drought, Adair

When
November 1, 12:00 AM CST to November 19, 11:59 PM CST
Where
Adair forecast zone
Reported by
Official NWS Observations
Coordinates
35.884, -94.659 (the zone’s center; the record gives no point)

Drought, Cherokee

When
November 1, 12:00 AM CST to November 19, 11:59 PM CST
Where
Cherokee forecast zone
Reported by
Official NWS Observations
Coordinates
35.907, -95.000 (the zone’s center; the record gives no point)

Drought, Choctaw

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Choctaw forecast zone
Reported by
Official NWS Observations
Coordinates
34.027, -95.552 (the zone’s center; the record gives no point)

Drought, Craig

When
November 1, 12:00 AM CST to November 19, 11:59 PM CST
Where
Craig forecast zone
Reported by
Official NWS Observations
Coordinates
36.762, -95.208 (the zone’s center; the record gives no point)

Drought, Creek

When
November 1, 12:00 AM CST to November 19, 11:59 PM CST
Where
Creek forecast zone
Reported by
Official NWS Observations
Coordinates
35.903, -96.371 (the zone’s center; the record gives no point)

Drought, Delaware

When
November 1, 12:00 AM CST to November 19, 11:59 PM CST
Where
Delaware forecast zone
Reported by
Official NWS Observations
Coordinates
36.408, -94.803 (the zone’s center; the record gives no point)

Drought, Latimer

When
November 1, 12:00 AM CST to November 19, 11:59 PM CST
Where
Latimer forecast zone
Reported by
Official NWS Observations
Coordinates
34.876, -95.250 (the zone’s center; the record gives no point)

Drought, Le Flore

When
November 1, 12:00 AM CST to November 19, 11:59 PM CST
Where
Le Flore forecast zone
Reported by
Official NWS Observations

Drought, Mayes

When
November 1, 12:00 AM CST to November 19, 11:59 PM CST
Where
Mayes forecast zone
Reported by
Official NWS Observations
Coordinates
36.302, -95.231 (the zone’s center; the record gives no point)

Drought, McIntosh

When
November 1, 12:00 AM CST to November 19, 11:59 PM CST
Where
McIntosh forecast zone
Reported by
Official NWS Observations
Coordinates
35.374, -95.667 (the zone’s center; the record gives no point)

Drought, Nowata

When
November 1, 12:00 AM CST to November 19, 11:59 PM CST
Where
Nowata forecast zone
Reported by
Official NWS Observations
Coordinates
36.799, -95.617 (the zone’s center; the record gives no point)

Drought, Okfuskee

When
November 1, 12:00 AM CST to November 19, 11:59 PM CST
Where
Okfuskee forecast zone
Reported by
Official NWS Observations
Coordinates
35.466, -96.323 (the zone’s center; the record gives no point)

Drought, Okmulgee

When
November 1, 12:00 AM CST to November 19, 11:59 PM CST
Where
Okmulgee forecast zone
Reported by
Official NWS Observations
Coordinates
35.647, -95.964 (the zone’s center; the record gives no point)

Drought, Osage

When
November 1, 12:00 AM CST to November 19, 11:59 PM CST
Where
Osage forecast zone
Reported by
Official NWS Observations

Drought, Ottawa

When
November 1, 12:00 AM CST to November 19, 11:59 PM CST
Where
Ottawa forecast zone
Reported by
Official NWS Observations
Coordinates
36.836, -94.810 (the zone’s center; the record gives no point)

Drought, Pawnee

When
November 1, 12:00 AM CST to November 19, 11:59 PM CST
Where
Pawnee forecast zone
Reported by
Official NWS Observations
Coordinates
36.317, -96.699 (the zone’s center; the record gives no point)

Drought, Pittsburg

When
November 1, 12:00 AM CST to November 19, 11:59 PM CST
Where
Pittsburg forecast zone
Reported by
Official NWS Observations
Coordinates
34.924, -95.748 (the zone’s center; the record gives no point)

Drought, Pushmataha

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Pushmataha forecast zone
Reported by
Official NWS Observations
Coordinates
34.416, -95.376 (the zone’s center; the record gives no point)

Drought, Rogers

When
November 1, 12:00 AM CST to November 19, 11:59 PM CST
Where
Rogers forecast zone
Reported by
Official NWS Observations
Coordinates
36.372, -95.604 (the zone’s center; the record gives no point)

Drought, Tulsa

When
November 1, 12:00 AM CST to November 19, 11:59 PM CST
Where
Tulsa forecast zone
Reported by
Official NWS Observations
Coordinates
36.121, -95.941 (the zone’s center; the record gives no point)

Drought, Wagoner

When
November 1, 12:00 AM CST to November 19, 11:59 PM CST
Where
Wagoner forecast zone
Reported by
Official NWS Observations
Coordinates
35.961, -95.521 (the zone’s center; the record gives no point)

Drought, Washington

When
November 1, 12:00 AM CST to November 19, 11:59 PM CST
Where
Washington forecast zone
Reported by
Official NWS Observations
Coordinates
36.715, -95.904 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2024Every state in 2024This day in weather historyWarnings in Oklahoma, November 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1218289, 1219360, 1219361, 1219362, 1219363, 1219364, 1219365, 1219366, 1219367, 1219368, 1219369, 1219370, 1219371, 1219372, 1219373, 1219374, 1219375, 1219376, 1219377, 1219378, 1219379, 1219380.